Format

Send to

Choose Destination
See comment in PubMed Commons below
J Drugs Dermatol. 2011 Sep;10(9):1062-6.

Pigmentary changes in a patient treated with imatinib.

Author information

1
Dermatology Service, Department of Medicine, Memorial Sloan Kettering Cancer Center, New York, NY 10022, USA.

Abstract

Imatinib mesylate (STI 571; Gleevec; Novartis Pharmaceuticals, Basel, Switzerland) is an orally available tyrosine kinase inhibitor that targets a constitutively activated BCR-ABL tyrosine kinase with additional inhibitory effects on platelet derived growth factor (PDGF) receptors alpha and beta, and KIT. It has revolutionized the treatment of adult and pediatric patients with Philadelphia chromosome positive chronic myelogenous leukemia (CML) and is also FDA-approved for KIT-positive advanced gastrointestinal tumor (GIST) and dermatofibrosarcoma protuberans. A wide spectrum of dermatologic toxicities has been associated with this agent, among which a maculopapular rash is the most common event. In addition, a variety of pigmentary abnormalities of the skin and mucosal surfaces have been reported. Hypopigmentation is a well-recognized adverse effect. In contrast, paradoxical hyperpigmentation has only rarely been documented. In this case report we describe imatinib-induced cutaneous hyperpigmentation and graying of hair occurring in the same patient with dermatofibrosarcoma protuberans treated with imatinib.

PMID:
22052279
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center